Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 7, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 16, 2013, 7:05 PM CDT for Carroll County, Crawford County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2013, 7:05 PM CDT (00:05 UTC)
- Expired
- May 17, 2013, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, IA, Crawford County, IA
The radar
The Des Moines radar (KDMX), 124 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 2126 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
808 WGUS53 KDMX 170005 FFWDMX IAC027-047-170600- /O.NEW.KDMX.FF.W.0007.130517T0005Z-130517T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 705 PM CDT THU MAY 16 2013 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CRAWFORD COUNTY IN WEST CENTRAL IOWA... WESTERN CARROLL COUNTY IN WEST CENTRAL IOWA... * UNTIL 100 AM CDT * AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO THE WARNED AREA. RAINFALL OF 2 TO 3 INCHES IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MANILLA...MANNING...AND ARCADIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES MOINES. && LAT...LON 4221 9523 4221 9497 4186 9496 4186 9538 $$ LEE
4 follow-up statements
452 WGUS73 KDMX 170035 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 735 PM CDT THU MAY 16 2013 IAC027-047-170600- /O.CON.KDMX.FF.W.0007.000000T0000Z-130517T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL IA-CRAWFORD IA- 735 PM CDT THU MAY 16 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN CRAWFORD AND WESTERN CARROLL COUNTIES UNTIL 100 AM CDT... AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF 2 TO 3 INCHES PER HOUR ARE POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...MANILLA AND MANNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. && LAT...LON 4221 9523 4221 9497 4186 9496 4186 9538 $$ LEE
619 WGUS73 KDMX 170115 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 815 PM CDT THU MAY 16 2013 IAC027-047-170600- /O.CON.KDMX.FF.W.0007.000000T0000Z-130517T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL IA-CRAWFORD IA- 815 PM CDT THU MAY 16 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN CRAWFORD AND WESTERN CARROLL COUNTIES UNTIL 100 AM CDT... AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE ABOUT TO MOVE OUT OF THE WARNED AREA. RADAR ALSO INDICATES THAT AROUND 2 INCHES OF RAIN HAS FALLEN IN SOME LOCATIONS. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... MANILLA AND MANNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. && LAT...LON 4221 9523 4221 9497 4186 9496 4186 9538 $$ LEE
164 WGUS73 KDMX 170136 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 836 PM CDT THU MAY 16 2013 IAC027-047-170600- /O.CON.KDMX.FF.W.0007.000000T0000Z-130517T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL IA-CRAWFORD IA- 836 PM CDT THU MAY 16 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN CRAWFORD AND WESTERN CARROLL COUNTIES UNTIL 100 AM CDT... AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS THE WARNED AREA. MUCH OF THE HEAVY RAIN HAS MOVED TO THE EAST OF THE AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... MANILLA AND MANNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS WILL BE LIGHT THROUGH 1 AM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4221 9523 4221 9497 4186 9496 4186 9538 $$
222 WGUS73 KDMX 170222 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 922 PM CDT THU MAY 16 2013 IAC027-047-170236- /O.CAN.KDMX.FF.W.0007.000000T0000Z-130517T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL IA-CRAWFORD IA- 922 PM CDT THU MAY 16 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN CRAWFORD AND WESTERN CARROLL COUNTIES IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4221 9523 4221 9497 4186 9496 4186 9538 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 16, 6:27 PM CDT, 38 minutes earlier.
Area forecast discussion, May 16, 6:27 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 627 PM CDT THU MAY 16 2013 .SHORT TERM.../TONIGHT/ ISSUED AT 410 PM CDT THU MAY 16 2013 FORECAST CONCERN FOR PERIOD AGAIN BECOMES POPS AND CHANCES FOR CONVECTION ACROSS THE AREA THIS EVENING AND OVERNIGHT. WEAK BOUNDARY LOCATED ACROSS NORTHERN MISSOURI/SOUTHERN AND WESTERN IOWA HAS BECOME FOCUS FOR STORM DEVELOPMENT LATE IN THE AFTERNOON ACROSS THE EAST. ACROSS SOUTH CENTRAL IOWA...REMNANT CIRRUS FROM MORNING CONVECTION HAS PREVENTS CU FIELD FROM FORMING...WHICH MAY HELP LIMIT CONVECTION POTENTIAL FOR THE LATE AFTERNOON AND EVENING HOURS. HOWEVER..CAPE VALUES REMAIN HIGH ACROSS THE AREA...AND BOUNDARY MAY BE ENOUGH FORCING TO GET STORMS. SHEAR IS EXTREMELY LIMITED...BUT WITH HIGH CAPE VALUES ANY STORMS MAY BE ABLE TO MAINTAIN THEMSELVES...AND MAY BECOME BRIEFLY SEVERE. HAVE THEREFORE KEPT ISOLATED THUNDER CHANCES ACROSS THE SOUTH AND WEST. FOR THE REST OF THE OVERNIGHT PERIOD...APPROACHING FRONTAL BOUNDARY CURRENTLY PRODUCING PRECIPITATION ACROSS EASTERN NEBRASKA AND SOUTH DAKOTA WILL CONTINUE TO PUSH EASTWARD OVERNIGHT. HOWEVER...BEST FORCING AND TRACK OF SYSTEM AND EMBEDDED SHORTWAVE WILL TAKE BEST PRECIP NORTHEAST OF CWA. MAY SEE SOME HEAVIER PRECIP AMOUNTS IN THE FAR NORTHEAST OVERNIGHT...BUT BEST CHANCES WILL BE OUTSIDE THE CWA. HAVE KEPT HIGH POPS FOR THE NORTH OVERNIGHT HOWEVER WITH GOOD CONFIDENCE IN TRACK OF SYSTEM CONTINUING INTO IOWA. HAVE LESS CONFIDENCE FURTHER SOUTH ACROSS CENTRAL IOWA OVERNIGHT...BUT MAY SEE AT LEAST LIGHT PRECIPITATION. OVERNIGHT LOW BECOME TRICKY WITH CLOUD INFLUENCES AS CLOUDS INCREASE ACROSS THE AREA. HOWEVER...HAVE KEPT NEAR GOING AND NEAR GUIDANCE...EXCEPT IN THE NORTH WHERE TEMPERATURES WARMED INTO THE MID 80S TODAY...AND WILL BE SLOW TO FALL OFF BEFORE CLOUDS ARRIVE. HAVE THEREFORE BUMPED LOWS UP A FEW DEGREES ACROSS THE NORTH. .LONG TERM.../FRIDAY THROUGH THURSDAY/ ISSUED AT 410 PM CDT THU MAY 16 2013 CONVECTIVE TRENDS WILL OBVIOUSLY BE THE PRIMARY CONCERN THROUGH MUCH OF THE PERIOD. EXPECT REMNANTS OF CURRENT NE MCS TO STILL BE AFFECTING NRN IA BY BEGINNING OF THE PERIOD. KINEMATIC FORCING COMPONENT WILL HAVE LIKELY PASSED INTO THE UPPER MS VALLEY WITH CURRENT NE SHORT WAVE...HOWEVER LINGERING WARM ADVECTION SHOULD SUSTAIN CONVECTION FARTHER WEST INTO FRI AS WARM FRONT ESTABLISHES ITSELF ALONG OR JUST NORTH OF THE IA/MN BORDER. EXAMINATION OF ELEVATED CAPE SUGGESTS LITTLE INHIBITION WITH CAPES 500-1000 J/KG. ESTIMATED EFFECTIVE SHEAR ALSO LOOKS SUFFICIENT TO MAINTAIN MINIMAL SEVERE POTENTIAL EARLY...MAINLY IN THE FORM OF LARGE HAIL. REMAINDER OF DAY SHOULD SEE TYPICAL DIURNAL DECREASE IN WARM ADVECTION FORCED PRECIP ALTHOUGH HAVE KEPT LOW POPS GOING LATE. FORECAST SOUNDINGS AND PROJECTED CAPES/CINS SUGGEST SURFACE BASED CONVECTION WILL BE POSSIBLE...BUT SYNOPTIC BOUNDARY WILL LIKELY BE INTO MN BY THAT TIME WITH NEXT ROUND OF THETA-E ADVECTION HEADING INTO THE NIGHT FARTHER NORTH AS WELL. TRIGGER WOULD LIKELY HAVE TO ORIGINATE FROM LINGERING OUTFLOW BOUNDARY. CONVECTION POTENTIAL SHOULD PUSH NORTHWARD BY FRI NIGHT AND SAT WITH IA IN THE WARM SECTOR AND INFLUENCED BY PASSAGE OF UPPER LEVEL RIDGE. ATTENTION THEN TURNS UPSTREAM STARTING SAT NIGHT. THERMODYNAMIC AND KINEMATIC FORCING WILL BOTH INCREASE AHEAD OF APPROACHING LONG WAVE TROUGH. THIS WILL SPREAD PRECIP INTO THE MO VALLEY LATER SAT NIGHT AND INTO SUN. QUESTION THEN BECOMES SEPARATION AND RECOVERY BETWEEN THIS EVENT AND POTENTIAL SURFACE BASED CONVECTION ALONG FRONT DURING PEAK HEATING. SEVERE POTENTIAL IS CERTAINLY THERE IF ANYTHING DEVELOPS...ESPECIALLY FROM SOUTHERN IA FARTHER SOUTH NEAR PROXIMITY TO SURFACE WARM FRONT DEPICTED BY 12Z ECMWF AND ALSO CLOSER TO SRN PLAINS JET. ALL MODES OF SEVERE WEATHER WOULD BE POSSIBLE INCLUDING TORNADOES AND CANNOT ARGUE WITH CURRENT SPC DAY 4 OUTLOOK. ALTHOUGH SYSTEM WILL BE SOMEWHAT LESS IMPRESSIVE BY MON...SEVERE POTENTIAL WILL STILL BE THERE AS SURFACE LOW LIFTS INTO ERN SD. INSTABILITY MAY BE SOMEWHAT LESS BUT ANYTHING THAT DEVELOPS COULD CERTAINLY BE ORGANIZED AND SUPERCELLULAR AS UPPER LEVEL JET LIFTS NORTHWARD INCREASING DEEP SHEAR. UPPER LEVEL SYSTEM OPENS UP AND DRIFTS EASTWARD TUE INTO LATE WED KEEPING RELATIVELY UNSTABLE AIRMASS IN PLACE AND THE POTENTIAL FOR ADDITIONAL CONVECTION. LITTLE AIRMASS CHANGE BEHIND THIS SYSTEM WITH AT LEAST SEASONAL TEMPERATURES INTO NEXT WEEK. && .AVIATION...17/00Z ISSUED AT 625 PM CDT THU MAY 16 2013 THUNDERSTORMS WILL AFFECT THE AREA TONIGHT BUT REMAIN ISOLATED AT IN SOUTHERN AND EASTERN AREAS. AT KFOD/KMCW WHERE THUNDERSTORMS ARE MORE LIKELY HAVE INCLUDED VCTS AND A TEMPO AT KFOD...BUT AMENDMENTS ARE A DISTINCT POSSIBILITY DUE TO THE UNPREDICTABLE AND PULSEY NATURE OF THE STORMS. ASIDE FROM THAT...LIGHT BR IS POSSIBLE DURING THE EARLY MORNING HOURS FRIDAY BUT GIVEN CURRENT DEWPOINT DEPRESSIONS AND LACK OF RECENT RAINFALL IN MANY AREAS HAVE NOT GONE LOWER THAN 6SM BR FOR NOW AND WILL REASSESS FOR THE 06Z ISSUANCE. VFR CONDITIONS ARE EXPECTED TO PREVAIL ON FRIDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AWB LONG TERM...SMALL AVIATION...LEE
Hazardous weather outlook, May 16, 3:25 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 325 PM CDT THU MAY 16 2013 IAZ033-034-044>047-057>061-070>075-081>086-092>097-172030- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 325 PM CDT THU MAY 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. AN ISOLATED SEVERE STORM WITH QUARTER SIZED HAIL OR 60 MPH WINDS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY THEN PERIODS OF THUNDERSTORMS ARE FORECAST SATURDAY NIGHT THROUGH WEDNESDAY. THERE IS A THREAT FOR SEVERE WEATHER SATURDAY NIGHT THROUGH MONDAY WITH THE MOST SIGNIFICANT POTENTIAL SUNDAY AFTERNOON INTO MONDAY. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON THROUGH MONDAY. IAZ004>007-015>017-023>028-035>039-048>050-062-172030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON- HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POWESHIEK- 325 PM CDT THU MAY 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT. AN ISOLATED SEVERE STORM WITH QUARTER SIZED HAIL OR 60 MPH WINDS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THEN PERIODS OF THUNDERSTORMS ARE FORECAST SATURDAY NIGHT THROUGH WEDNESDAY. THERE IS A THREAT FOR SEVERE WEATHER SATURDAY NIGHT THROUGH MONDAY WITH THE MOST SIGNIFICANT POTENTIAL SUNDAY AFTERNOON INTO MONDAY. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON THROUGH MONDAY. AWB
In the hours before
Special weather statement, May 16, 4:35 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 435 PM CDT THU MAY 16 2013 IAZ044-162200- CRAWFORD- 435 PM CDT THU MAY 16 2013 ...THUNDERSTORMS PRODUCING HEAVY RAIN AND SOME HAIL... AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST CENTRAL MONONA COUNTY TO EXTREME NORTHWESTERN SHELBY COUNTY...MOVING NORTH AT 10 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... RICKETTS... DOW CITY... CHARTER OAK... ARION... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Special weather statement, May 16, 6:05 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 605 PM CDT THU MAY 16 2013 IAZ044-162330- CRAWFORD- 605 PM CDT THU MAY 16 2013 ...HEAVY RAINFALL AND HAIL POSSIBLE... AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL CRAWFORD COUNTY...MOVING NORTH AT 35 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...HEAVY DOWNPOURS OF OVER AN INCH PER HOUR...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RICKETTS... SCHLESWIG... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 16, 6:07 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 607 PM CDT THU MAY 16 2013 IAZ015-023-033-170000- PALO ALTO-POCAHONTAS-SAC- 607 PM CDT THU MAY 16 2013 ...LINE OF THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND SMALL HAIL... AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EXTREME SOUTHWESTERN CLAY COUNTY TO CENTRAL BUENA VISTA COUNTY TO WEST CENTRAL SAC COUNTY...MOVING NORTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NEMAHA... VARINA... LAURENS... FONDA... RUTHVEN... HAVELOCK... CURLEW... AYRSHIRE... ROLFE... POCAHONTAS... PLOVER... PALMER... MALLARD... EMMETSBURG... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Local storm report, May 16, 6:38 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
638 PM CDT THU MAY 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HEAVY RAIN CHARTER OAK 42.07N 95.59W
05/16/2013 E4.00 INCH CRAWFORD IA EMERGENCY MNGR
OVER 4 INCHES IN CHARTER OAK AND WATER OVER HIGHWAY 141.
&&
BFLocal storm report, May 16, 6:44 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
644 PM CDT THU MAY 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HEAVY RAIN 5 SW DOW CITY 41.88N 95.56W
05/16/2013 E0.00 INCH CRAWFORD IA TRAINED SPOTTER
RAINFALL TOTAL UNKNOWN. STREET FLOODING AROUND DUNLAP.
PEA HAIL IN DUNLAP.
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 3:40 AM CDT | Flash Flood Warning | DMX | Hancock, Kossuth, Winnebago | 6 hr |
| May 17, 4:55 PM CDT | Flash Flood Warning | DMX | Palo Alto | 4 hr |
| May 17, 5:29 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto | 46 min |
| May 17, 6:39 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 51 min |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.